Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    swollen lips
    avatar
    lsfishon posted:
    I got alot of useful information from all of you. I, too, suffer from sudden onset of swelling to my lower face. It might be my tongue, or half of my tongue, or my upper lip, or my right cheek, or both lips, etc...
    My first episode happened over 3 years ago the week I started taking Lysinopril. I immediately stopped and the doctor and allergist thought that should be it. It definitely wasn't.
    LONG story shortened....Over the next three years, I exhausted all the test at the allergists(with no allergic reactions whatsoever), I baffled my primary care DR. and I had blood work done with a Gastro-Intestinal specialist to rule out Hereditary Angio Edema(HAE) as I do not have intestinl pain usually associated with this condition which is a build up or a protein because of a low level of C1 esterase resulting in high bradykinin levels.
    I have been doing my own research, including getting on these sights when I call out from work because I look like a cartoon character today with my lower lip completely blown up, and have found no direct answer.
    I have sterilized my diet. No artificial additives or preservatives, no nitrates or nitrites, eliminated alcohol consumption(no fun), no GMO foods, stopped any medications, supplements, or painkillers. All to no avail. It still randomly happens.
    I have my suspects and am slowly trying to test which one(s) affect me. Thanks for posting because citrus has always been on my watch list and good points on canola oil. I will keep trying and keep watching and looking for more answers.
    Reply


    Helpful Tips

    Tip: safe use of epinephrine auto-injectorsExpert
    For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
    Was this Helpful?
    16 of 28 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center